Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 202, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2008, 7:27 AM CDT for Craig County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 7:27 AM CDT (12:27 UTC)
- Expired
- Apr 22, 2008, 8:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Craig County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 221227
SVRTSA
OKC035-221300-
/O.NEW.KTSA.SV.W.0202.080422T1227Z-080422T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 800 AM CDT
* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING EAST AT 30
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND
BLUEJACKET.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3697 9503 3695 9500 3675 9501 3679 9534
3699 9535 3699 9504
TIME...MOT...LOC 1227Z 265DEG 26KT 3690 9515
$$2 follow-up statements
000
WWUS54 KTSA 221245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 AM CDT TUE APR 22 2008
OKC035-221300-
/O.CON.KTSA.SV.W.0202.000000T0000Z-080422T1300Z/
CRAIG OK-
745 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN CRAIG COUNTY...
AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING EAST
AT 30 MPH.
.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3695 9500 3693 9501 3686 9500 3675 9501
3680 9526 3699 9526 3699 9505
TIME...MOT...LOC 1245Z 265DEG 26KT 3693 9499
$$000
WWUS54 KTSA 221251
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT TUE APR 22 2008
OKC035-221302-
/O.EXP.KTSA.SV.W.0202.000000T0000Z-080422T1300Z/
CRAIG OK-
752 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY
EXPIRES AT 800 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3695 9500 3693 9501 3686 9500 3675 9501
3680 9526 3699 9526 3699 9505
TIME...MOT...LOC 1252Z 265DEG 26KT 3693 9493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:11 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 22, 4:11 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 411 AM CDT TUE APR 22 2008 .DISCUSSION... COLD FRONT STRETCHING FROM NE KANSAS INTO NW OKLAHOMA AND IS IN NO HURRY TO PUSH SOUTH THIS MORNING. THUS FAR CONVECTION HAS REMAINED CLOSER TO THE NOSE OF LOW LEVEL JET TO OUR NORTH. DOES NOT APPEAR TO BE MUCH SUPPORT TO MOVE THE FRONT SOUTH AND PRESSURE RISES HAVE BEEN CONCENTRATED OVER THE HIGH PLAINS. THUS IT APPEARS THE FRONT WILL ONLY MAKE A MODEST PUSH INTO NE OKLAHOMA LATER TODAY BEFORE WASHING OUT. OVERALL PRECIP CHANCES NOT TERRIBLY HIGH ACROSS THE AREA TODAY OR TONIGHT AND WILL CONTINUE WITH LOW CHANCE POPS AS 00Z NUMERICAL GUIDANCE SUGGESTS. THUNDERSTORM CHANCES INCREASE WEDNESDAY AND ESPECIALLY WED NIGHT AS A SIGNIFICANT PIECE OF UPPER LEVEL ENERGY EJECTS OFF THE BROAD WESTERN U.S. UPPER TROUGH. LOCALLY HEAVY RAINFALL MAY BE MORE OF AN ISSUE THAN SEVERE WEATHER DURING THIS TIME AS FORECAST INSTABILITY IS NOT OVERLY IMPRESSIVE. CLOUDS SHOULD KEEP TEMPS DOWN SLIGHTLY ON WEDNESDAY AS WELL. ONCE THIS WAVE OF PRECIP PASSES THROUGH BY THU AFTERNOON...VERY WARM TEMPS POSSIBLE IF ENOUGH BREAKS IN THE CLOUDS. ADDITIONAL STORMS POSSIBLE LATE THU NIGHT INTO FRIDAY AS THE WESTERN TROUGH PROGRESSES EAST AND PUSHES COLD FRONT THROUGH THE AREA. COOLER AND DRY AIR WILL SPREAD OVER THE AREA EARLY THIS WEEKEND WITH SOME CHILLY MORNING LOWS POSSIBLE. STILL MUCH UNCERTAINTY WITH THE UPPER PATTERN EARLY NEXT WEEK AS GFS STILL INSISTS ON CUTTING OFF A LOW SOMEWHERE IN THE VICINITY AND KEEPS AT LEAST SOME CHANCE OF PRECIP FOR NEXT SEVERAL DAYS...WHILE ECMWF FAVORS A DRY BUT COOL PATTERN WITH NW FLOW INDUCED BY DEEP LOW IN THE GREAT LAKES AREA. WILL CONTINUE TO SIDE WITH THIS SOLUTION AND KEEP MONDAY FORECAST DRY AND COOLER THAN MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 61 78 65 / 20 20 50 80 FSM 83 63 81 63 / 30 20 50 80 MLC 81 64 80 64 / 30 20 50 80 BVO 78 59 78 64 / 20 20 50 70 FYV 79 58 78 62 / 30 20 50 80 BYV 79 58 78 61 / 30 20 40 70 MKO 81 62 79 64 / 30 20 50 80 MIO 79 58 79 63 / 30 20 50 70 F10 81 63 78 64 / 20 20 50 80 HHW 83 66 81 65 / 30 30 50 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....14
Hazardous weather outlook, Apr 22, 5:15 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT TUE APR 22 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-222215- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT TUE APR 22 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK FRONTAL BOUNDARY JUST ENTERING NORTHEAST OKLAHOMA WILL SAG SLOWLY SOUTH BEFORE STALLING ACROSS THE AREA BY THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS BOUNDARY TODAY. INSTABILITY WILL BE HIGH THIS AFTERNOON AND EVENING BUT WEAK WINDS ALOFT WILL PREVENT STORM ORGANIZATION. THE HIGH INSTABILITY SUGGESTS THAT INDIVIDUAL STORMS MAY POSE A BRIEF LARGE HAIL OR DAMAGING WIND THREAT BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING FOR THE POTENTIAL FOR ISOLATED SEVERE WEATHER. HOWEVER...ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER OUTBREAK DOES NOT APPEAR LIKELY. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THE WEATHER WEDNESDAY THROUGH FRIDAY AS SEVERE WEATHER AND HEAVY RAINFALL WILL BOTH BE POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 22, 6:51 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 AM CDT TUE APR 22 2008
OKZ057-058-221230-
CRAIG OK-OTTAWA OK-
651 AM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND NORTHWESTERN OTTAWA
AT 651 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF HOLLOW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3675 9500 3685 9540 3701 9540 3701 9500
TIME...MOT...LOC 1151Z 284DEG 19KT 3698 9524The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| Apr 22, 6:51 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 8:06 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 8:45 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Apr 22, 9:14 AM CDT | Special Weather Statement | TSA | Delaware | 46 min |
| Apr 22, 12:42 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 22, 1:58 PM CDT | Special Weather Statement | TSA | Rogers | 62 min |
| Apr 22, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 22, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 67 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 57 min |
| Apr 22, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 56 min |
| Apr 22, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 62 min |
| Apr 22, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 47 min |
| Apr 22, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Apr 22, 5:08 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 22, 5:11 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 62 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 54 min |
| Apr 22, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 67 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 38 min |
| Apr 22, 6:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.